n/a
Abstract Title:

[Vitamin B6 deficiency caused by the use of levodopa].

Abstract Source:

Ned Tijdschr Geneeskd. 2018 08 23 ;162. Epub 2018 Aug 23. PMID: 30212001

Abstract Author(s):

Wouter van der Steen, Tom den Heijer, Joost Groen

Article Affiliation:

Wouter van der Steen

Abstract:

BACKGROUND: There are indications that the use of levodopa/carbidopa can cause symptomatic vitamin B6 deficiency. However, this has only been described for patients who used the product in the form of an intestinal gel.

CASE DESCRIPTION: We are describing 3 patients who developed vitamin B6 deficiency while using levodopa/carbidopa in tablet form. All 3 patients developed symptoms consistent with peripheral axonal polyneuropathy.

CONCLUSION: The cases of our patients are providing support for the idea that oral use of levodopa/carbidopa can cause symptomatic vitamin B6 deficiency.

Study Type : Human: Case Report
Additional Links

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2021 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.